Alert archive / California / Special Marine Warnings in 2012

Special Marine Warning 41, NWS Eureka, CA

December 18, 2012

NWS Eureka, CA issued this special marine warning at Dec 18, 2012, 12:04 PM PST. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 18, 2012, 12:04 PM PST (20:04 UTC)
Expired
Dec 18, 2012, 12:45 PM PST
In force
41 min
Issued by
NWS Eureka, CA
Area
Storm-based polygon

The radar

The Eureka (Bunker Hill) radar (KBHX), 39 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 8.1 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2012-12-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2012-12-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
501 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

849 
WHUS56 KEKA 182004
SMWEKA
PZZ410-450-470-182045-
/O.NEW.KEKA.MA.W.0041.121218T2004Z-121218T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE EUREKA CA
1204 PM PST TUE DEC 18 2012

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  WATERS FROM PT. ST. GEORGE TO CAPE MENDOCINO CA FROM 10 TO 60 NM
  OVER PACIFIC WATERS...
  HUMBOLDT BAY BAR OVER PACIFIC WATERS...
  COASTAL WATERS FROM PT. ST. GEORGE TO CAPE MENDOCINO CA OUT 10 NM
  OVER PACIFIC WATERS...
  INCLUDING HUMBOLDT BAY NORTH JETTY...

* UNTIL 1245 PM PST

* AT 1201 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  THUNDERSTORM...PRODUCING STRONG WINDS 34 KNOTS OR GREATER 16 NM
  NORTH OF HUMBOLDT BAY NORTH JETTY...OR ABOUT 9 NM WEST OF
  TRINIDAD...MOVING SOUTH AT 20 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.

THUNDERSTORMS CAN PRODUCE SUDDEN WATERSPOUTS. WATERSPOUTS CAN EASILY
OVERTURN BOATS AND CREATE LOCALLY HAZARDOUS SEAS. SEEK SAFE HARBOR
IMMEDIATELY.

&&

LAT...LON 4080 12417 4075 12420 4071 12439 4108 12448
      4107 12423 4086 12415 4086 12413 4083 12413
      4082 12415 4082 12418 4082 12419 4082 12413
      4080 12412
TIME...MOT...LOC 2004Z 347DEG 20KT 4099 12433

$$

AAD
1 follow-up statement
382 
FZUS76 KEKA 182049
MWSEKA

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
1249 PM PST TUE DEC 18 2012

PZZ410-450-470-182058-
/O.EXP.KEKA.MA.W.0041.000000T0000Z-121218T2045Z/
1249 PM PST TUE DEC 18 2012

...SPECIAL MARINE WARNING HAS EXPIRED...

THE AFFECTED AREAS WERE...
COASTAL WATERS FROM PT. ST. GEORGE TO CAPE MENDOCINO CA OUT 10 NM
OVER PACIFIC WATERS...
INCLUDING HUMBOLDT BAY NORTH JETTY...

LAT...LON 4080 12417 4075 12420 4071 12439 4108 12448
      4107 12423 4086 12415 4086 12413 4083 12413
      4082 12415 4082 12418 4082 12419 4082 12413
      4080 12412
TIME...MOT...LOC 2004Z 347DEG 20KT 4099 12433

$$

AAD

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this special marine warning went out at Dec 18, 5:04 AM PST, 7 hours earlier.

Area forecast discussion, Dec 18, 5:04 AM PST, 7 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
504 AM PST TUE DEC 18 2012

.SYNOPSIS...AN UPPER TROUGH CROSSING NW CALIFORNIA THIS MORNING IS
BRINGING SCATTERED SHOWERS TO THE REGION. SHOWERS WILL TAPER
BEHIND THE TROUGH ALLOWING FOR PARTIAL CLEARING THIS AFTERNOON.
ANOTHER POTENT SYSTEM WILL BRING WIND...RAIN...AND SNOW BY
WEDNESDAY AFTERNOON.

&&

.SHORT TERM...SCATTERED SHOWERS CONTINUE TO PELT NORTHWEST
CALIFORNIA. THE COASTAL REGIONS WILL EXPERIENCE RAIN AND POSSIBLE
HAIL FROM THESE, WHILE THE INTERIOR LOCATIONS CAN EXPECT PERIODS
OF SNOW. NO SIGNIFICANT SNOW ACCUMULATIONS ARE EXPECTED WITH THESE
SHOWERS. COOL AIR CONTINUES TO INFILTRATE BEHIND THE UPPER TROUGH
BRINGING THE SHOWERS THIS MORNING, BUT TEMPERATURE ALONG THE
REDWOOD COAST HAVE ONLY COOLED INTO THE MID 30S. THEREFORE, HAVE
DROPPED THE FREEZE WARNING. STILL, WE COULD EXPERIENCE A DROP OF
ANOTHER FEW DEGREES BEFORE ALL IS SAID AND DONE. BEHIND THE TROUGH
LOOK FOR A FAIRLY NICE AFTERNOON ACROSS THE REGION, ALBEIT COOL.
SOME AREAS WILL EXPERIENCE 5 TO 10 DEGREE COOL DOWNS OFF OF
YESTERDAYS HIGHS. A DRYING PATTERN WILL HOLD THIS AFTERNOON INTO
WEDNESDAY BEFORE THE NEXT SYSTEM HITS. MODELS ARE INDICATING A
WARM FRONT MOVING INTO THE AREA WITH ABUNDANT AMOUNTS OF MOISTURE.
THIS COMBINE WITH THE COOL AIR ALREADY IN PLACE WILL BE A RECIPE
FOR SNOW. HAVE CONTINUED THE WINTER STORM WATCH FOR TRINITY COUNTY
ABOVE 1500FT, BUT HAVE ALSO ISSUED A WATCH FOR INTERIOR DEL NORTE
AND HUMBOLDT COUNTIES ABOVE 3000FT. THE BULK OF THE SNOW SHOULD BE
CONFINED TO TRINITY...INTERIOR DEL NORTE...AND NORTHEAST HUMBOLDT
COUNTIES. MODELS ARE CONVERGING ON BETTER TIMING, BUT THERE REMAIN
SOME INCONSISTENCIES BETWEEN THE NAM AND GFS WITH THE 00Z RUNS.
REGARDLESS, DURING A 24 HOUR PERIOD MANY INTERIOR AREAS WILL
LIKELY SEE BETWEEN 5 AND 12 INCHES OF SNOW WITH UP TO 2 FEET OF
SNOW IN THE HIGHER MOUNTAINS. DRIVING IN THESE AREAS WILL BE OF
CONCERN. THE COMPOUNDING FACTOR WILL BE WIND. MODELS ARE SHOWING
BETWEEN 30 AND 50 KT OF WIND AT ELEVATION. THE ELEVATION OF THESE
WINDS WILL NEED TO BE SORTED OUT MORE IN THE NEXT 24 HOURS. IF
WINDS BECOME AN ISSUE, A BLIZZARD WATCH MAY BE NEEDED FOR HIGHER
ELEVATIONS. WIND AND SNOW WILL TAPER OUT LATE THURSDAY AS THE
TRAILING COLD PASSES. A POST FRONTAL TROUGH IS LIKELY ON FRIDAY
WITH THE POSSIBILITY OF MORE SNOW. A LOT GOING ON THIS WEEK BEFORE
CHRISTMAS. STAY TUNED FOR THE LATEST. BFG

.LONG TERM...FRIDAY EVENING THROUGH TUESDAY. MODELS SHOW A LONG
WAVE TROUGH OVER THE WEST COAST SATURDAY AND SUNDAY. KEPT POPS
WELL ABOVE CLIMO DURING THIS TIME PERIOD AND TEMPERATURES COLDER
THAN NORMAL. MOISTURE SEEMS MORE PROMISING IN THE LATEST MODEL
RUNS, SO THERE IS BETTER POTENTIAL FOR DECENT SNOWFALL AT LOWER
ELEVATIONS ALONG WITH EMBEDDED CONVECTION. MONDAY AND TUESDAY A
RIDGE MOVES OVER THE WEST COAST. KEPT POPS AT OR SLIGHTLY BELOW
CLIMO DURING THIS TIME PERIOD AND KEPT TEMPERATURES AT OR SLIGHTLY
ABOVE NORMAL. MS

&&

.AVIATION...AN UNSTABLE ATMOSPHERE IS BRINGING SCATTERED SHOWERS
AND ISOLATED THUNDERSTORMS TO NORTHWEST CALIFORNIA THIS MORNING.
THIS ACTIVITY IS EXPECTED TO CONTINUE THROUGH THIS AFTERNOON.
THESE STRONGER SHOWERS OR THUNDERSTORMS WILL BE SHORT IN DURATION
IF THEY MOVE OVER THE AIRSTRIPS...BUT IF THEY DO MOVE OVER THE
AIRSTRIPS THEY HAVE A HIGH PROBABILITY OF BRINGING REDUCED
CONDITIONS...SMALL HAIL AND GUSTY WINDS. TIMING THESE SHOWERS IS
TOUGH, SO OPTED NOT TO PUT ANY TEMPO GROUPS IN THE TAFS BEYOND THE
FIRST HOUR. MS

&&

.MARINE...AN INTERESTING MARINE FORECAST ON TAP. NEARSHORE BUOYS
THIS MORNING SHOW WINDS GENERALLY OUT OF THE NORTHWEST. NW WAVES
ARE SLOWLY SUBSIDING AND THIS TREND WILL CONTINUE THROUGH THE DAY.
SEA STEEPNESS HAS LESSENED ENOUGH TO WHERE THE HAZ SEAS WARNINGS
COULD BE DROPPED AND REPLACED WITH SCA'S FOR ALL OF THE WATERS.
FOCUS THEN TURNS TO WEDNESDAY. WINDS WILL SHIFT TO THE SOUTH
TONIGHT AND INCREASE ON WEDNESDAY AS A POWERFUL FRONT APPROACHES
THE WATERS. AS THIS FRONT CROSSES THE WATERS LATE WEDNESDAY INTO
THURSDAY STRONG GALES ARE EXPECTED ALONG WITH THE POTENTIAL FOR
STORM FORCE GUSTS, MAINLY NORTH OF CAPE MENDOCINO. GIVEN THE HIGH
CONFIDENCE IN THE STRENGTH OF THE WINDS WAS ABLE TO ISSUE GALE
WARNINGS FOR ALL OF THE WATERS FOR WEDNESDAY. THERE IS STILL SOME
UNCERTAINTY REGARDING THE STORM FORCE GUSTS, BUT FELT CONFIDENT
ENOUGH TO ISSUE A STORM WATCH FOR ZONE 470 FOR WEDNESDAY AFTERNOON
INTO LATE WEDNESDAY NIGHT. REGARDLESS OF IF IT'S A HIGH END GALE
OR A LOW END STORM IN THIS ZONE, WINDS WILL BE POWERFUL AND SEAS
EXTREMELY STEEP. SOUTHERLY WAVES ARE EXPECTED TO PEAK AROUND 15 TO
20 FT ACROSS ALL OF THE WATERS WITH PERIODS NEAR 10 SECONDS LATE
WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING. SOME AREAS ACROSS THE
NORTHERNMOST PORTIONS COULD SEE WAVES OVER 20 FEET. AS THE FRONT
MOVES INLAND ON THURSDAY THE WINDS WILL EASE FROM NORTH TO SOUTH.
SOUTHERLY WAVES WILL FOLLOW IN SUBSIDING. BUT THEN ATTENTION WILL
TURN TO A LARGE NW WAVE THAT WILL BEGIN BUILDING THROUGH THE
WATERS. THIS WAVE TRAIN HAS THE POTENTIAL TO BRING US OUR FIRST
HIGH SURF ADVISORY OF THE SEASON, BUT UNCERTAINTY REMAINS MARGINAL
AND THE ATTENTION IS IN THE SHORT TERM RIGHT NOW. MS

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...WINTER STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
AFTERNOON ABOVE 3000 FEET FOR THE CAZ003.

WINTER STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
AFTERNOON ABOVE 1500 FEET FOR THE CAZ004.

NORTHWEST CALIFORNIA COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL 3 PM PST WEDNESDAY PZZ450-475.

     GALE WARNING FROM 3 PM WEDNESDAY TO 3 AM PST THURSDAY PZZ450.

     STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY
     NIGHT PZZ470.

     SMALL CRAFT ADVISORY UNTIL 9 AM PST WEDNESDAY PZZ470.

     GALE WARNING FROM 9 AM TO 3 PM PST WEDNESDAY PZZ470.

     GALE WARNING FROM 3 PM WEDNESDAY TO 9 AM PST THURSDAY PZZ475.

     SMALL CRAFT ADVISORY UNTIL 6 PM PST WEDNESDAY PZZ455.

     GALE WARNING FROM 6 PM WEDNESDAY TO 9 AM PST THURSDAY PZZ455.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Dec 18, 8:45 AM PST, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
845 AM PST TUE DEC 18 2012

CAZ004-191645-
UPPER TRINITY RIVER-
845 AM PST TUE DEC 18 2012

...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A WINTER STORM WATCH IS CURRENTLY IN EFFECT FOR WEDNESDAY NIGHT
AND THURSDAY.

SNOW LEVELS WILL PLUMMET TONIGHT TO NEAR 1000 FT. ANOTHER PULSE
OF MOISTURE WILL ARRIVE ON WEDNESDAY AND MEET THE COLD AIR. THIS
HAS POTENTIAL TO CAUSE SIGNIFICANT SNOWFALL ACROSS TRINITY COUNTY
WEDNESDAY INTO THURSDAY. SNOW STORM TOTALS COULD REACH WELL OVER A
FOOT. UNSETTLED WEATHER WILL REMAIN INTO THE WEEKEND. STAY TUNED
FOR MORE DETAILED INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-191645-
NORTH COAST INTERIOR-
845 AM PST TUE DEC 18 2012

...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A WINTER STORM WATCH IS CURRENTLY IN EFFECT.

SNOW LEVELS WILL PLUMMET TONIGHT TO NEAR 1000 FT. ANOTHER PULSE
OF MOISTURE WILL ARRIVE ON WEDNESDAY AND MEET THE COLD AIR. THIS
HAS POTENTIAL TO CAUSE SIGNIFICANT SNOWFALL ACROSS INTERIOR DEL
NORTE AND HUMBOLDT COUNTIES WEDNESDAY INTO THURSDAY. SNOW STORM
TOTALS COULD REACH WELL OVER A FOOT. UNSETTLED WEATHER WILL REMAIN
INTO THE WEEKEND. STAY TUNED FOR MORE DETAILED INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ002-076-191645-
MENDOCINO COAST-MENDOCINO INTERIOR-
845 AM PST TUE DEC 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SNOW LEVELS WILL FALL SIGNIFICANTLY TODAY ACROSS MENDOCINO COUNTY.
MOISTURE WILL ARRIVE LATE WEDNESDAY BRINGING SNOW TO THE
MOUNTAINS OF MENDOCINO COUNTY. HIGHEST AMOUNTS ARE EXPECTED ACROSS
THE NORTHEAST PORTIONS OF THE COUNTY. UNSETTLED WEATHER WILL
REMAIN INTO THE WEEKEND. STAY TUNED FOR MORE DETAILED INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ001-191645-
REDWOOD COAST-
845 AM PST TUE DEC 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS WILL MOVE THROUGH THE AREA THIS MORNING. SMALL
HAIL AND ISOLATED LIGHTNING STRIKES ARE POSSIBLE WITH THE STRONGER
STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SNOW LEVELS WILL FALL SIGNIFICANTLY TODAY ACROSS MENDOCINO COUNTY.
MOISTURE WILL ARRIVE LATE WEDNESDAY BRINGING SNOW TO THE
MOUNTAINS OF MENDOCINO COUNTY. HIGHEST AMOUNTS ARE EXPECTED ACROSS
THE NORTHEAST PORTIONS OF THE COUNTY. UNSETTLED WEATHER WILL
REMAIN INTO THE WEEKEND. STAY TUNED FOR MORE DETAILED INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Dec 18, 7:57 AM PST, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
757 AM PST TUE DEC 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 AM     SNOW             8 SE DINSMORE           40.40N 123.48W
12/18/2012  M3.5 INCH        TRINITY            CA   TRAINED SPOTTER

            SNOWFALL BETWEEN MIDNIGHT AND 6 AM NEAR MAPLE CREEK AT
            2500 FEET. CURRENT TEMPERATURE 26 DEGREES.

&&

AD
Local storm report, Dec 18, 8:53 AM PST, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
853 AM PST TUE DEC 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             1 WNW RUTH              40.28N 123.42W
12/18/2012  M2.0 INCH        TRINITY            CA   TRAINED SPOTTER

            A TRAINED SPOTTER AT AN ELEVATION OF 2800 FEET REPORTED
            ACCUMULATED SNOWFALL AMOUNTING TO 2 INCHES BY 8 AM.
            SNOWFALL WAS OBSERVED AT 130 AM AND 6 AM THIS MORNING.

0845 AM     HAIL             EUREKA                  40.80N 124.16W
12/18/2012  M0.25 INCH       HUMBOLDT           CA   OFFICIAL NWS OBS

            BRIEF PERIOD OF SMALL HAIL OBSERVED ON WOODLEY ISLAND.
            SHOWERS CONTAINED SMALL HAIL PELLETS AS WELL AS FROZEN
            SLUSHY PRECIPITION AND RAIN. THERE WAS NO ACCUMULATION.

&&

LEWIS
Local storm report, Dec 18, 9:44 AM PST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
944 AM PST TUE DEC 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       12 E GARBERVILLE        40.10N 123.57W
12/18/2012  U0.00 INCH       HUMBOLDT           CA   LAW ENFORCEMENT

            CHP REPORTED A TRAFFIC COLLISION AT ALDERPOINT ROAD AND
            HARRIS ROAD EAST OF GARBERVILLE. ROADS WERE SANDED AFTER
            THE CLEANUP. COLLISION COULD POSSBILY HAVE BEEN A RESULT
            OF SLICK ROADS FROM AREA SHOWERS AND COLD TEMPERATURES
            BUT IT IS UNCONFIRMED.

&&

LEWIS

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 18, 2:48 AM PSTSpecial Marine WarningEKA12 min
Dec 18, 3:20 AM PSTSpecial Weather StatementEKAHumboldt25 min
Dec 18, 3:21 AM PSTGale WarningEKA63 hr
Dec 18, 3:21 AM PSTSmall Craft AdvisoryEKA35 hr
Dec 18, 3:21 AM PSTStorm WatchEKA12 hr
Dec 18, 2:36 PM PSTWinter Storm WarningEKA5 days
Dec 18, 3:43 PM PSTStorm WarningEKA41 hr

Nearby

Special Marine Warnings in California, 2012Every special marine warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.